MAUDE Adverse Event Report: ARGON MEDICAL DEVICES CLEANER VAC ASPIRATION CATH&HANDPIECE 18FX115CM; PERIPHERAL MECHANICAL THROMBECTOMY

ARGON MEDICAL DEVICES CLEANER VAC ASPIRATION CATH&HANDPIECE 18FX115CM; PERIPHERAL MECHANICAL THROMBECTOMY
Model Number 70020018
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
The catheter started to accordion during the 4th pass.After getting in position for the 6th pass the dilator snapped at the proximal portion if the shapable segment.The dilator was used to advance the catheter over the wire each time we positioned the catheter for use.The catheter would not advance through the popliteal vein as it lied with in the ligament tunnel and required additional support.
 
Additional Manufacturer Narrative
The sample was returned to argon for investigation.The investigation is currently in progress.A follow-up report will be submitted upon investigation completion.
 
Additional Manufacturer Narrative
A review of the manufacturing and inspection records for this lot was conducted, and no deviations or non-conformances were recorded relating to this issue.One used one dilator and one catheter was returned to argon from the customer.A visual inspection was performed on the returned product.For this unit, there was confirmed accordioned regions along the catheter body indicating high compressive/tension loading of the catheter during advancement and withdraw passes.From our vc, our catheter was used for approximately 7 passes in total before the dilator failed at the hemostasis hub.Before the failure, it was noted by the scrub technician that the removal force of the dilator was higher than expected based on previous passes.The reduced diameter section was elongated and eventually fractured during use.The physician was able to cut the catheter below the hemostasis hub and remove all components of the cleaner vac catheter and dilator.The dilator portion left within the hub was easily removed during the investigation with hemostats.The distal end of the dilator was stuck within an additional portion of the catheter body.This portion of the catheter was carefully cut without damaging the dilator tip to expose the dilator.It was observed that the coil appeared to be partially embedded in the dilator tip.It was noted that the there were competitor devices used on the same patient and those devices also experience accordion damage.Manufacturing engineering attempted to recreate, but was not successful.It is speculated that the issue occurred during an event within the user's environment.Since the most likely cause of the issue does not point to a manufacturing issue, no further action will be pursued at this time.However, argon will continue to monitor for recurrence.Additional information provided in h.3., h.6.And h.11.

Brand Name
CLEANER VAC ASPIRATION CATH&HANDPIECE 18FX115CM
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY
Manufacturer (Section D)
ARGON MEDICAL DEVICES
1445 flat creek road
athens TX 75751
Manufacturer Contact
kelly mayer
1445 flat creek road
athens, TX 75751
9036759321
MDR Report Key23042306
Report Number0001625425-2025-01079
Device Sequence Number9937113
Product Code QEW
UDI-Device Identifier00886333227174
UDI-Public(01)00886333227174(17)060402(10)11616466
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K232679
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/02/2026
Device Model Number70020018
Device Lot Number11616466
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2025
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2025
Supplement Date Received by Manufacturer04/23/2026
Initial Report FDA Received Date09/12/2025
Supplement Report FDA Received Date04/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown